Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Two notes on nilpotency and standard algebras


Author: Ernest L. Stitzinger
Journal: Proc. Amer. Math. Soc. 62 (1977), 206-210
MSC: Primary 17A30
MathSciNet review: 0435160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two results on nilpotency which are known to hold for Jordan and alternative algebras are shown to hold for standard algebras as well. These results in the known cases arose when developing a Cartan theory for these classes.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert, Power-associative rings, Trans. Amer. Math. Soc. 64 (1948), 552-593. MR 10, 349. MR 0027750 (10:349g)
  • [2] R. E. Block, A unification of the theories of Jordan and alternative algebras, Amer. J. Math. 94 (1972), 389-412. MR 47 #1887. MR 0313332 (47:1887)
  • [3] D. M. Foster, On Cartan subalgebras of alternative algebras, Trans. Amer. Math. Soc. 162 (1971), 225-238. MR 0285578 (44:2796)
  • [4] N. Jacobson, Lie algebras, Interscience, New York, 1966. MR 0143793 (26:1345)
  • [5] -, Cartan subalgebras of Jordan algebras, Nagoya Math. J. 27 (1966), 591-609. MR 34 #218. MR 0200319 (34:218)
  • [6] -, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R.I., 1968. MR 40 #4330. MR 0251099 (40:4330)
  • [7] E. Kleinfeld, Standard and accessible rings, Canad. J. Math. 8 (1956), 335-340. MR 17, 1180. MR 0078349 (17:1180b)
  • [8] K. McCrimmon, Structure and representations of noncommutative Jordan algebras, Trans. Amer. Math. Soc. 121 (1966), 187-199. MR 32 #5700. MR 0188261 (32:5700)
  • [9] R. D. Schafer, Standard algebras, Pacific J. Math. 29 (1969), 203-223. MR 39 #5647. MR 0244332 (39:5647)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17A30

Retrieve articles in all journals with MSC: 17A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0435160-7
PII: S 0002-9939(1977)0435160-7
Article copyright: © Copyright 1977 American Mathematical Society